Alert archive / New York / Coastal Flood Statements in 2009

Coastal Flood Statement 13, NWS New York, NY

September 16, 2009Kings County, Suffolk County, New York

NWS New York, NY issued this coastal flood statement at Sep 16, 2009, 11:33 PM EDT for Kings County, Suffolk County, New York. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2009, 11:33 PM EDT (03:33 UTC)
Expired
Sep 17, 2009, 6:00 AM EDT
In force
6 hr
Issued by
NWS New York, NY

Counties Kings County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 39 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS41 KOKX 170333
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1133 PM EDT WED SEP 16 2009

...DANGEROUS RIP CURRENTS AND MINOR COASTAL FLOODING THURSDAY...

.STRONG HIGH PRESSURE WILL BUILD OVER NORTHERN NEW ENGLAND
THURSDAY MORNING AS LOW PRESSURE TRACKS ABOUT 400 MILES SOUTHEAST
OF MONTAUK. PERSISTENT NORTHEASTERLY WINDS AND HIGH SEAS WILL
RESULT IN A HIGH RISK OF RIP CURRENTS THROUGHOUT THE DAY. PILING
OF WATER AT COASTAL LOCATIONS WILL RESULT IN MINOR COASTAL
FLOODING AROUND THE TIMES OF HIGH TIDE THURSDAY MORNING.

NYZ075>077-080-081-171200-
/O.NEW.KOKX.CF.S.0013.090917T0333Z-090917T1000Z/
/O.EXT.KOKX.CF.Y.0013.090917T1000Z-090917T1600Z/
/O.CON.KOKX.CF.S.0012.090917T1600Z-090918T0100Z/
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1133 PM EDT WED SEP 16 2009

...COASTAL FLOOD ADVISORY NOW IN EFFECT FROM 6 AM TO NOON EDT
THURSDAY...

THE COASTAL FLOOD ADVISORY IS NOW IN EFFECT FROM 6 AM TO NOON EDT
THURSDAY. 

STRONG EAST TO NORTHEAST WINDS AND A LONG PERIOD EASTERLY SWELL
WILL BUILD POSITIVE TIDAL DEPARTURES OF 1 TO 1 1/2 FT...WHICH WILL
CAUSE MINOR COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE
THURSDAY MORNING ALONG THE SHORELINES OF THE SOUTH SHORE BACK
BAYS AND NEW YORK HARBOR.

IN ADDITION...THE STRONG WINDS AND OCEAN SWELLS ALONG SOUTH
FACING OCEAN BEACHES WILL PRODUCE DANGEROUS AND POTENTIALLY
DEADLY RIP CURRENTS THROUGH THURSDAY. PLEASE CHECK WITH
LIFEGUARDS BEFORE ENTERING THE WATER...AND DO NOT SWIM IN
UNSUPERVISED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH RISK OF RIP CURRENTS IMPLIES THAT WIND AND/OR WAVE
CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS.
THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS
THE SURF. STRONG RIP CURRENTS CAN MOVE YOU AWAY FROM THE
SHORELINE VERY QUICKLY.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

.................TIME OF.......HEIGHT......MINOR.........FORECAST
LOCATION........HIGH TIDE.....OF TIDE...FLOOD HEIGHT......HEIGHT
...............................(MLLW).....(MLLW)..........(MLLW)

THURSDAY...

THE BATTERY........737 AM........5.5.........6.7............7.0
FREEPORT CREEK.....652 AM........3.4.........5.2............5.2
MONTAUK POINT......759 AM........2.9.........---............3.9

$$

CTZ009-NJZ006-NYZ071>074-078-079-171200-
/O.EXT.KOKX.CF.Y.0013.000000T0000Z-090917T1600Z/
SOUTHERN FAIRFIELD-HUDSON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
1133 PM EDT WED SEP 16 2009

...COASTAL FLOOD ADVISORY NOW IN EFFECT FROM 6 AM TO NOON EDT
THURSDAY...

THE COASTAL FLOOD ADVISORY IS NOW IN EFFECT FROM 6 AM TO NOON EDT
THURSDAY. 

STRONG EAST TO NORTHEAST WINDS...ALONG WITH AN EASTERLY LONG
PERIOD SWELL...WILL BUILD POSITIVE TIDAL DEPARTURES OF 1 TO
1 1/2 FT...WHICH WILL CAUSE MINOR COASTAL FLOODING AROUND THE
TIMES OF HIGH TIDE THURSDAY MORNING ALONG THE SHORELINES OF
WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND PECONIC AND
GARDINERS BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

.................TIME OF.......HEIGHT......MINOR.........FORECAST
LOCATION........HIGH TIDE.....OF TIDE...FLOOD HEIGHT......HEIGHT
...............................(MLLW).....(MLLW)..........(MLLW)

THURSDAY...

THE BATTERY........737 AM........5.5.........6.7............7.0
BERGEN POINT.......737 AM........6.0.........---............7.8 
MONTAUK POINT......759 AM........2.9.........---............3.9

WESTERN LONG ISLAND SOUND...

KINGS POINT.......1053 AM........8.6.........---............9.4 
STAMFORD..........1035 AM........8.3.........9.5............9.5 
BRIDGEPORT........1032 AM........7.8.........8.9............8.9

$$

JMC
1 follow-up statement
000 
WHUS41 KOKX 170733
CFWOKX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
333 AM EDT THU SEP 17 2009

...DANGEROUS RIP CURRENTS AND MINOR COASTAL FLOODING EXPECTED
TODAY...

.STRONG HIGH PRESSURE OVER NEW ENGLAND WILL BUILD TOWARDS THE
EASTERN SEABOARD TODAY. MEANWHILE...LOW PRESSURE OFF THE MID
ATLANTIC COAST WILL TRACK NORTHEAST AWAY FROM THE MAINLAND. THE
EAST TO NORTHEAST FLOW WILL GRADUALLY DIMINISH THROUGHOUT THE DAY
BEFORE TURNING WEST BY TONIGHT. A HIGH RISK OF RIP CURRENTS
REMAINS IN EFFECT FOR TODAY. PILING OF WATER AT COASTAL LOCATIONS
WILL RESULT IN MINOR COASTAL FLOODING AROUND THE TIMES OF HIGH
TIDE THROUGH EARLY THIS AFTERNOON.

NYZ075>077-080-081-171600-
/O.EXT.KOKX.CF.Y.0013.090917T1000Z-090917T1700Z/
/O.EXT.KOKX.CF.S.0012.090917T1700Z-090918T0100Z/
/O.CON.KOKX.CF.S.0013.000000T0000Z-090917T1000Z/
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
333 AM EDT THU SEP 17 2009

...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

THE COASTAL FLOOD ADVISORY IS NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON. 

STRONG EAST TO NORTHEAST WINDS AND A LONG PERIOD EASTERLY SWELL
WILL BUILD POSITIVE TIDAL DEPARTURES OF 1 TO 1 1/2 FT...WHICH WILL
PRODUCE MINOR COASTAL FLOODING AROUND THE TIMES OF HIGH TIDE THIS
MORNING ALONG THE SHORELINES OF THE SOUTH SHORE BACK BAYS AND NEW
YORK HARBOR.

IN ADDITION...THE STRONG WINDS AND OCEAN SWELLS ALONG SOUTH
FACING OCEAN BEACHES WILL PRODUCE DANGEROUS AND POTENTIALLY DEADLY
RIP CURRENTS THROUGH THIS AFTERNOON. PLEASE CHECK WITH LIFEGUARDS 
BEFORE ENTERING THE WATER...AND DO NOT SWIM IN UNSUPERVISED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH RISK OF RIP CURRENTS IMPLIES THAT WIND AND/OR WAVE
CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS.
THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS
THE SURF. STRONG RIP CURRENTS CAN MOVE YOU AWAY FROM THE
SHORELINE VERY QUICKLY.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

.................TIME OF.......HEIGHT......MINOR.........FORECAST
LOCATION........HIGH TIDE.....OF TIDE...FLOOD HEIGHT......HEIGHT
...............................(MLLW).....(MLLW)..........(MLLW)

THE BATTERY........737 AM........5.5.........6.7............ 7.0
FREEPORT CREEK.....652 AM........3.4.........5.2............ 5.4
MONTAUK POINT......759 AM........2.9.........---............ 4.0

$$

CTZ009-NJZ006-NYZ071>074-078-079-171600-
/O.EXT.KOKX.CF.Y.0013.000000T0000Z-090917T1700Z/
SOUTHERN FAIRFIELD-HUDSON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
333 AM EDT THU SEP 17 2009

...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

THE COASTAL FLOOD ADVISORY IS NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON. 

STRONG EAST TO NORTHEAST WINDS...ALONG WITH AN EASTERLY LONG
PERIOD SWELL...WILL BUILD POSITIVE TIDAL DEPARTURES OF 1 TO 1 1/2
FT...WHICH WILL CAUSE MINOR COASTAL FLOODING AROUND THE TIMES OF
HIGH TIDE LATE THIS MORNING ALONG THE SHORELINES OF WESTERN LONG
ISLAND SOUND...NEW YORK HARBOR...AND PECONIC AND GARDINERS BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

.................TIME OF.......HEIGHT......MINOR.........FORECAST
LOCATION........HIGH TIDE.....OF TIDE...FLOOD HEIGHT......HEIGHT
...............................(MLLW).....(MLLW)..........(MLLW)

THE BATTERY........737 AM........5.5.........6.7............7.0 
BERGEN POINT.......737 AM........6.0.........---............7.8 
MONTAUK POINT......759 AM........2.9.........---............4.0

WESTERN LONG ISLAND SOUND...

KINGS POINT.......1053 AM........8.6.........---............9.6
STAMFORD..........1035 AM........8.3.........9.5............9.5 
BRIDGEPORT........1032 AM........7.8.........8.9............9.0

$$

MPS

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Sep 16, 9:38 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Sep 16, 9:38 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
938 PM EDT WED SEP 16 2009

.SYNOPSIS...
STRONG HIGH PRESSURE WILL BUILD INTO NEW ENGLAND OVERNIGHT. A
PERSISTENT EASTERLY FLOW WILL REMAIN OVER THE AREA THROUGH
THURSDAY. WEAK LOW PRESSURE WILL KEEP THE THREAT FOR SHOWERS IN
THE FORECAST THROUGH THEN. HIGH PRESSURE MOVES OFFSHORE THURSDAY
NIGHT...WITH A COLD FRONT TRACKING ACROSS THE AREA FRIDAY NIGHT.
COOL AND DRY HIGH PRESSURE RETURNS FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
RADAR INDICATES -RA DIMINISHING ACROSS ORANGE CTY. SCT RETURNS
ACROSS NJ TRACKING E AT ABOUT 10 KT. 00Z KOKX SOUNDING SHOWS DRY
AIR AT H9 WORKING IN ON E WINDS. THIS DRY AIR WILL DEEPEN AND EASE
WWD OVERNIGHT AS HI PRES BUILDS OVER NRN ME. APPEARS LLVL MOISTURE
WILL REMAIN TRAPPED HOWEVER...SO WITH UPR LVL JET WILL CARRY CHC
SPRINKLES OVERNIGHT EXCEPT FOR NERN CT WHERE LLVLS AWAY FROM THE
COAST ARE DRIER.

MAINLY A LGT BREEZE OVERNIGHT WITH A FEW GUSTS 15-20KT NEAR THE
IMMEDIATE COASTS AS THE PRES GRAD MAG INCREASES TO AROUND 25-30
UBARS/KM BEFORE DIMINISHING THU MRNG.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
HIGH PRES BUILDING IN IS EXPECTED TO DRY OUT EASTERN AREAS WITH
MOSTLY SUNNY TO PARTLY CLOUDY SKIES. STRONG VORT MAX ROUNDS THE
BASE OF THE UPPER LOW/TROUGH ON THU...WITH THE CHC OF SHOWERS
MAINLY ACROSS WESTERN AREAS IN THE AFTN WHERE THERE COULD STILL
BE ENOUGH MOISTURE. GRADIENT SLACKENS IN THE AFTN AND WINDS
DIMINISH.

DRY WEATHER THEN EXPECTED INTO THE WEEKEND...WITH THE EXCEPTION OF
A COLD FROPA FRI NIGHT. MOISTURE APPEARS LIMITED AND LIFT IS
WEAK...SO ONLY SCHC POPS. MOSTLY SUNNY FRI WITH CLOUDS
INCREASING IN THE AFTN AHEAD OF THE FRONT. HIGHS WILL BE SLIGHTLY
ABOVE NORMAL...THEN SLIGHTLY BELOW NORMAL ON SAT BEHIND THE FRONT.

MOS AGAIN CLOSE AND BLENDED...EXCEPT ON THU WHERE I LEANED
HEAVILY TOWARDS THE WARMER MAVS WITH DECREASING CLOUD COVER
EXPECTED.

HIGH RISK OF RIP CURRENTS EXPECTED THROUGH THU WITH STRONG ENE
FLOW AND LONG PERIOD EASTERLY SWELLS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THIS PERIOD WILL BE HIGHLIGHTED BY BOTH A GRADUAL WARM UP AND AN
INCREASE IN RAIN CHANCES. RIDGING BOTH ALOFT AND AT THE SFC WILL
ALLOW FOR DRY...UNSEASONABLY COOL CONDITIONS AT THE ONSET (SUN AND
MON)...BUT THEN THE SFC RIDGE BUILDS OFFSHORE WITH A RETURN FLOW
SETTING UP THROUGH THE MIDDLE OF NEXT WEEK. THE INCREASING MOISTURE
WILL ALLOW FOR A MODERATION IN TEMPS...ESPECIALLY WITH OVERNIGHT
LOWS....BUT CLOUD COVER WILL KEEP MAX TEMPS FROM REACHING THEIR FULL
POTENTIAL. GENERALLY THOUGH...LOOKING FOR NEAR OR SLIGHTLY ABOVE
SEASONABLE TEMPS TUE AND WED.

THE COMBINATION OF AN ONSHORE FLOW AND AN APPROACHING FRONTAL SYSTEM
FROM THE GREAT LAKES AND OHIO VALLEY STATES WILL ALLOW FOR CHANCE
POPS TUE AND WED.

MODELS TRENDING TOWARD CLOSING OFF AN UPPER LOW OVER THE MS VLY BY
MID WEEK...WITH THE MAIN UPPER TROUGH MOVING INTO THE GREAT LAKES.
THE 12Z GFS CONTINUES TO BE QUICKER WITH BREAKING DOWN THE SFC RIDGE
ACROSS THE AREA TUE INTO WED AND WITH THE ONSET OF PCPN. WHILE
PREFERENCE WAS TOWARD THE 00Z ECMWF...THE 12Z ECMWF INDICATING IT
MAY STAY DRY INTO WED. THUS...CHC POPS MAY BE TOO HIGH.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
NE FLOW SLOWLY VEERS OVERNIGHT AS HI PRES BUILDS INTO NRN NEW
ENGLAND. GUSTS POSSIBLE...MAINLY TO AROUND 15 KT BEFORE 6Z. ERN LI
AND CT CURRENTLY GUSTING AS LLVL DRY AIR WORKS IN. TROF DEVELOPS
THU AFTN AND TRACKS EWD RESULTING IN A PERIOD OF VRB WINDS WITH A
POSSIBLE ONSHORE COMPONENT BRIEFLY BEFORE PASSAGE. LGT W WINDS THU
NGT.

EXPECTING CIGS TO LWR A BIT AS THE BL COOLS THIS EVE. PREVAILING
VFR WITH PATCHES OF MVFR.

-RA THIS EVE NEAR KSWF WILL CONTINUE TO DIMINISH. VSBY
RESTRICTIONS HAVE NOT BEEN EVIDENT FOR SEVERAL HRS. RADAR
INDICATES RA RESULTING IN VSBY AOB 5SM WILL REMAIN W OF THE
TERMINAL ATTM.

A FEW SPRINKLES POSSIBLE METRO OVERNIGHT BUT VFR VSBY.

OUTLOOK 06Z FRIDAY THROUGH MONDAY...
VFR THU NGT THEN CDFNT LATE FRI AFTN. A BRIEF MVFR SHRA POSSIBLE
WITH FROPA...THEN VFR WITH HI PRES THRU SUN. A WRMFNT APPROACHES
LATE MON WITH SUB VFR POSSIBLE. TIMING IS UNCERTAIN ATTM.

&&

.MARINE...
SEVERAL MESONET SITES ALONG THE BAYS/WRN SOUND ARE GUSTING AOA 25
KT. WITH SANDY HOOK REPORTING GUSTS OF CLOSE TO 30KT...HAVE
EXPANDED THE SCA TO ALL CSTL WATERS FOR THE OVERNIGHT PERIOD.
WINDS DIMINISH THU MRNG AS THE PRES GRAD RELAXES. NO OTHER CHANGES.

STRONG EASTERLY FLOW EXPECTED THROUGH TONIGHT AS HIGH PRESSURE
BUILDS INTO NEW ENGLAND AND LOW PRES OFF THE MID ATLANTIC COAST
TRACKS NE.

SEAS ON THE OCEAN WILL BUILD TO 6 TO 9 FT ON THE OCEAN WATERS
TONIGHT IN RESPONSE TO THE STRONG WINDS AND GRADUALLY SUBSIDE THU
AND THU NIGHT.

WINDS EXPECTED TO RUN JUST BELOW SCA FRI INTO FRI NIGHT WITH COLD
FRONTAL PASSAGE. WINDS SHIFTING TO NW FOLLOWING COLD FRONTAL
PASSAGE FRI NIGHT WITH SOME MARGINAL SCA GUSTS POSSIBLE IN CAA
FLOW.

WINDS GRADUALLY DIMINISH ON SAT WITH NO HAZARDS FORESEEN
THEREAFTER. HIGH PRES BUILDS OFFSHORE SUN INTO MON WITH WINDS
BECOMING SLY AT 10 KT OR LESS.

&&

.HYDROLOGY...
SCT SHOWERS THIS EVE WILL RESULT IN BASIN AVG QPF OF 1/4 OR LESS.
A COLD FRONT FRI NIGHT IS EXPECTED TO PRODUCE LESS THAN 1/4 INCH.
DRY WEATHER EXPECTED THIS WEEKEND.

&&

.TIDES/COASTAL FLOODING...
10-15KT EASTERLY FLOW INTO TONIGHT...COUPLED WITH AN E-ESE LONG
PERIOD SWELL WILL PRESENT THREAT FOR LOW END BUT WIDESPREAD MINOR
COASTAL FLOODING DURING THIS EVE/NIGHT AND THURS MORNING HIGH TIDES
ACROSS SOUTH SHORE BACK BAYS/WESTERN SOUND/NY HARBOR/AND EASTERN
BAYS. POSITIVE TIDAL DEPARTURES OF ONLY 1 TO 1.5 FT NEEDED FOR BOTH
TIDE CYCLES.

TIDAL DEPARTURES ARE CURRENTLY RUNNING AROUND TO JUST UNDER 1/2 FT
ON THE WESTERN SOUND...AND 1/2 FT TO 1 FT ON BAYS/HARBOR THIS
AFTERNOON...AND WITH CONTINUING ENE FLOW AND LONG PERIOD SWELLS
PILING WATER INTO THE WESTERN SOUND...BACK SHORE BAYS...AND NEW YORK
HARBOR...EXPECTING TIDES TO PEAK AROUND MINOR COASTAL FLOODING
THRESHOLDS TONIGHT AND THURSDAY MORNING. THEREFORE HAVE EXTENDED THE
COASTAL FLOOD ADVISORY THROUGH THURSDAY MORNING.

WINDS SUBSIDE MARKEDLY BY THURS AFT...BUT SWELLS REMAIN...SO WHILE
IT APPEARS THAT WILL END UP JUST BELOW THRESHOLDS FOR MINOR COASTAL
FLOODING WITH THE THURSDAY NIGHT HIGH TIDE CYCLE...MINOR COASTAL
FLOODING THEN CANNOT BE COMPLETELY RULED OUT AT THIS TIME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY UNTIL NOON EDT THURSDAY FOR CTZ009.
NY...COASTAL FLOOD ADVISORY UNTIL NOON EDT THURSDAY FOR NYZ071>081.
NJ...COASTAL FLOOD ADVISORY UNTIL NOON EDT THURSDAY FOR NJZ006.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ330-335-
     338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ350-353-355.

&&

SYNOPSIS...
NEAR TERM...JMC
SHORT TERM...
LONG TERM...
AVIATION...JMC
MARINE...JMC
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 16, 5:24 PM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
524 PM EDT WED SEP 16 2009

CTZ005>008-010>012-NJZ002>005-011-NYZ067>070-172130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
524 PM EDT WED SEP 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-NJZ006-NYZ071>074-078-079-172130-
SOUTHERN FAIRFIELD-HUDSON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
524 PM EDT WED SEP 16 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075>077-080-081-172130-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
524 PM EDT WED SEP 16 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE IS ALSO A HIGH RISK OF RIP CURRENTS AT THE OCEAN BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

HERE IS ALSO A HIGH RISK OF RIP CURRENTS AT THE OCEAN BEACHES ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-172130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
524 PM EDT WED SEP 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Coastal Flood Statements in New York, 2009Every coastal flood statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.